Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Green Bay, WI

June 24, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 24, 2016, 3:43 PM CDT. It took effect at Jun 25, 2016, 4:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2016, 3:43 PM CDT (20:43 UTC)
In effect from
Jun 25, 2016, 4:00 PM CDT
Expired
Jun 26, 2016, 9:00 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

280 
WHUS73 KGRB 242043
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT FRI JUN 24 2016

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED ON SATURDAY
AFTERNOON...

.GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT. THE PERSISTENT SOUTHERLY FLOW WILL BUILD LARGE WAVES...
ESPECIALLY ON LAKE MICHIGAN SATURDAY AFTERNOON AND SATURDAY NIGHT.
THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

LMZ521-522-250445-
/O.NEW.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
343 PM CDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
CDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO
MIDNIGHT CDT SATURDAY NIGHT. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND
  CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST
  AT 10 TO 20 KTS SATURDAY NIGHT.

* WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-250445-
/O.NEW.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
343 PM CDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 9 AM
CDT SUNDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND
  CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST
  AT 10 TO 20 KTS OVERNIGHT SATURDAY INTO SUNDAY MORNING.

* WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY AFTERNOON THEN TO 3 TO
  6 FT SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
6 follow-up statements
343 
WHUS73 KGRB 250151
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CDT FRI JUN 24 2016

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED SATURDAY
AFTERNOON... 

.GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT SATURDAY AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL
BUILD LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN SATURDAY
AFTERNOON AND SATURDAY NIGHT. THE GUSTY WINDS AND BUILDING WAVES
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-251000-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
851 PM CDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO
MIDNIGHT CDT SATURDAY NIGHT...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON 
  AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE 
  SOUTHWEST AT 10 TO 20 KTS SATURDAY NIGHT. 

* WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-251000-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
851 PM CDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO
9 AM CDT SUNDAY...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON 
  AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE 
  SOUTHWEST AT 10 TO 20 KTS OVERNIGHT SATURDAY INTO SUNDAY 
  MORNING. 

* WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY AFTERNOON THEN TO 3 
  TO 6 FT SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
501 
WHUS73 KGRB 250825
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 AM CDT SAT JUN 25 2016

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON
INTO TONIGHT...

.GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT THIS AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL BUILD
LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN THIS AFTERNOON AND
TONIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

LMZ521-522-251630-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
325 AM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS BY THIS AFTERNOON AND
  CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO
  20 KTS OVERNIGHT.

* WAVES...BUILDING TO 2 TO 4 FT BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-251630-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
325 AM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 AM CDT SUNDAY...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND
  CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10
  TO 20 KTS OVERNIGHT INTO SUNDAY MORNING.

* WAVES...BUILDING TO 2 TO 4 FT THIS AFTERNOON THEN TO 3 TO 5 FT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
924 
WHUS73 KGRB 251658
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CDT SAT JUN 25 2016

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON
INTO TONIGHT...

.GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT THIS AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL BUILD
LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN THIS AFTERNOON AND
TONIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

LMZ521-522-260100-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1158 AM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS BY THIS AFTERNOON AND 
  CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 
  TO 20 KTS OVERNIGHT. 

* WAVES...BUILDING TO 2 TO 4 FT BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-260100-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1158 AM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 AM CDT SUNDAY...

* WINDS...SOUTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND 
  CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 
  TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. 

* WAVES...BUILDING TO 2 TO 4 FT THIS AFTERNOON THEN TO 3 TO 5 FT 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
900 
WHUS73 KGRB 252053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT SAT JUN 25 2016

...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THIS AFTERNOON INTO
TONIGHT...

.GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED
THIS AFTERNOON INTO TONIGHT. THE PERSISTENT SOUTHERLY FLOW WILL
PRODUCE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN LATE THIS
AFTERNOON AND TONIGHT. THE GUSTY WINDS AND LARGE WAVES WILL
CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-260500-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
353 PM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO
  THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-260500-
/O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
353 PM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO
  THE SOUTHWEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS OVERNIGHT
  INTO SUNDAY MORNING.

* WAVES...2 TO 4 FT THIS AFTERNOON BUILDING TO 3 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
436 
WHUS73 KGRB 260238
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT SAT JUN 25 2016

...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THIS EVENING AND
OVERNIGHT...

.GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE
EXPECTED TONIGHT. THE PERSISTENT SOUTHERLY FLOW WILL PRODUCE
LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN. THE GUSTY WINDS AND
LARGE WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-260500-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T0500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
938 PM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO 
  THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. 

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-261045-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
938 PM CDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO 
  THE SOUTHWEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS OVERNIGHT 
  INTO SUNDAY MORNING. 

* WAVES...3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
091 
WHUS73 KGRB 260844
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 AM CDT SUN JUN 26 2016

...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THROUGH THIS
MORNING...

.GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE
EXPECTED THROUGH THIS MORNING. THE PERSISTENT SOUTHERLY FLOW WILL
PRODUCE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN. THE GUSTY WINDS
AND LARGE WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ541-261400-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
344 AM CDT SUN JUN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WINDS...SOUTH 15 TO 25 KTS THROUGH EARLY THIS MORNING. THEN
  WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS.

* WAVES...3 TO 5 FT...EASING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:40 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 24, 2:40 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
240 PM CDT FRI JUN 24 2016

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 232 PM CDT Fri Jun 24 2016

Thunderstorms, some possibly severe, tomorrow evening and
tomorrow night. Then quieter weather next week.

The large scale pattern across NOAM is composed of a strong
subtropical ridge stretched out across the southern CONUS and a
strong band of westerlies to the north. The longwave ridge
position is over the west with a trough in the east, though
amplitude is currently low. Unseasonably strong upper system
migrating eastward within the main westerlies will track across
the northern U.S. and southern Canada the few days, then a portion
of the energy within that system will dig southeast toward New
England, re-energizing the eastern NOAM upper trough. That will be
accompanied by reamplification of the western ridge, and result in
the reformation of a closed upper anticyclone over the
Intermountain West.

Temperatures will start out above seasonal normals, fall back to a
little below seasonal normal early next week, then warm back close
to seasonal normals for the latter part of the period. The main
precipitation event will be Saturday night, and amounts for the
next week will depend primarily on what occurs then. The
developing northwest upper flow during the middle to latter part
of the forecast period will probably result in just scattered
light amounts.
&&

.SHORT TERM...Tonight and Saturday
Issued at 232 PM CDT Fri Jun 24 2016

Main forecast focus to be on Saturday afternoon as an approaching
cold front runs into an unstable air mass over WI. The biggest
issue is trying to determine where the main crux of thunderstorms
will be late in the day and whether any of these storms to be
severe.

The 19z MSAS surface analysis showed an area of high pressure
centered over northwest Lower Michigan, with an area of low
pressure over northwest South Dakota. A broad southerly flow
existed between these two weather features across the Plains and
Midwest with rising temperatures and dew points. A warm front
stretched from the South Dakota low southeast to the Mid-MS Valley
and a cold extended from the surface low south-southwest into the
Rockies.

The area of high pressure is expected to shift east toward the
Eastern Great Lakes tonight allowing for the more pronounced
southerly wind to take over WI. While this evening should be
mostly clear, expect to see some increase in clouds (especially
over Central WI) as the warm front lifts north-northeast into the
Upper MS Valley/Midwest. Increasing WAA will not only bring more
clouds into WI later tonight, but could generate a chance of
showers/thunderstorms across western WI in the pre-dawn hours.
Tonight will also be noticeably milder than last night with min
temperatures mainly in the upper 50s to lower 60s.

Expect the chance for showers/thunderstorms to continue across
western WI, although persistent WAA/storm movement could bring
some of this precipitation toward parts of Central/North-Central
WI Saturday morning. None of these storms would be severe. Main
focal point for additional convective activity will be along/ahead
of the eastward moving cold front that is progged to reach Central
MN by 00z Sunday. Timing/extent of this next round of
precipitation is a problem as morning showers or storms would
dissipate late Saturday morning and a cap will develop over much
of WI during the afternoon. Instability will strengthen with CAPEs
maxing out around 2500 J/KG over central WI, along with LI's as
low as -8. Another problem is that the better shear/lift/forcing
to still be well to our north and west Saturday afternoon in the
vicinity of the cold front and trailing closed upper low near Lake
Winnipeg. Latest thinking is to slow the eastward advancement of
the convection with the main show not arriving until Saturday
evening. Therefore, have kept chance pops across Central/North-
Central WI for later afternoon, but have kept the east dry. Max
temperatures should be quite warm, along with increasing humidity
through the day. Look for readings to be near 80 degrees near Lake
MI, generally mid 80s elsewhere with a few upper 80s in the
typically warmer spots of central and far northeast WI.

.LONG TERM...Saturday Night Through Friday
Issued at 232 PM CDT Fri Jun 24 2016

The severe weather potential on Saturday night is the main long
term forecast concern.

The cold front from the northern Plains will surge east Saturday
night. The latest guidance suite is perhaps a little slower to
form convection along the front when compared to previous runs,
but moves it east fairly quickly once it forms. Adjusted PoPs for
Saturday night to depict most likely timing of the storms, with
categorical 12 hours PoPs across the entire area. It's likely
sufficient destabilization will occur Saturday to support a severe
threat at least through the evening as southwest low-level flow
ahead of the front will continue to bring additional low-level
moisture into the area in advance of the front. The upper support
is in the form of an unseasonably strong upper system, though that
will be holding back well to the west of the surface front. The
strongest deep-layer shear will also remain well behind the front.
The greatest risk of severe weather will be across central and
north-central Wisconsin, with a somewhat lower risk in the east.
The severe risk will lessen if the arrival of the storms is slower
than what is currently expected. Will need to keep alert for that
possibility, since the upper system is still way back to the west
over Washington state this afternoon.

Convection could still be exiting the east early Sunday. In the
wake of that, cold advection aloft will steepen the lapse rates
and result in deep mixing and gusty west winds. Temperatures will
probably respond well, especially as the east will be getting off
to a warm start. Went with max temperatures toward the higher edge
of the guidance envelope.

At least areas of clouds are expected to drop southeast across the
area Sunday night and Monday as a shortwave wrapping around the
southwest flank of the departing system crosses the area. The
feature could even bring a few showers to the north.

A return to northwest upper flow will result in quieter weather
for the upcoming work week. No significant changes were needed to
the extended forecast initialization grids based on a broad blend
of guidance products.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1230 PM CDT Fri Jun 24 2016

High pressure over the Great Lakes this afternoon is forecast to
slowly shift east toward the Eastern Great Lakes tonight. VFR
conditions are expected through tonight with Saturday morning.
Current cu field at 5-6KT feet will dissipate this evening, with
mid/high clouds arriving overnight as showers/thunderstorms
develop to our west as WAA increases in advance of a warm front.
A few of these showers/storms may approach the RHI TAF site toward
daybreak/Saturday morning, otherwise dry conditions are expected
until later Saturday afternoon as a cold front pushes across MN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Kallas
LONG TERM......Skowronski
AVIATION.......AK
Hazardous weather outlook, Jun 24, 2:30 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT FRI JUN 24 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
230 PM CDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. THE GREATEST RISK OF
SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN
SATURDAY EVENING.

THUNDERSTORMS WILL DEVELOP OVER EASTERN MINNESOTA AND NORTHWEST
WISCONSIN SATURDAY AFTERNOON. THE STORMS WILL MOVE EAST...REACHING
CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE EVENING. THE STORMS
WILL PROBABLY BEGIN TO WEAKEN BY THE TIME THEY REACH EASTERN
WISCONSIN DURING THE LATE EVENING HOURS OR AFTER MIDNIGHT...SO THE
RISK OF SEVERE WEATHER IN EASTERN WISCONSIN WILL BE A LITTLE LOWER
THAN TO THE WEST.

SOME OF THE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH
COULD RESULT IN SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED
SATURDAY EVENING AND SATURDAY NIGHT.

LMZ521-522-541>543-251930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
230 PM CDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

INCREASING SOUTH WINDS AND BUILDING WAVE MAY APPROACH LEVELS THAT
POSE A HAZARD TO SMALL CRAFT BY SATURDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT. SOME STORMS MAY
PRODUCE STRONG WINDS AND TORRENTIAL RAINFALL.

GUSTY WEST WINDS SUNDAY MAY REACH LEVELS THAT POSE A HAZARD TO
SMALL CRAFT.

KALLAS/SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.